Welcome back nausea

Well, maybe “welcome” isn’t the best word.

 

I started my most recent round of Prednisone back in April.  Now, 5 months later, I’m slowly lowering the dose.  I’ve tried to lower the dose three times already, but each time I had the symptoms return and had to up the dose again.  This time, so far, it’s going ok.  Except for the return of symptoms.

 

Back in April, I had tried a few alternatives with no luck, so I returned to Prednisone.  It comes with many side effects, as most of us know.  Sure, long term I may be at risk for osteoporosis or heart problems, but right now I’m focused on the short term side effects.  Let’s see… there was the hyperactivity.  I kept talking too much and too fast, even faster than normal (which is already too fast.)  I was always hungry.  I wasn’t sleeping as much.  I gained back all of the weight that I had just finished losing from the last round of Prednisone, years earlier.  But then there were the good side effects.  I had a lot of energy.  The fatigue was mostly gone.  And the nausea went away.  Oh, that was heaven.

 

As I’ve lowered the dose of Prednisone I’ve noticed a drop in energy.  This has been difficult and frustrating.  I loved being able to keep up (well, somewhat) with my friends.  I’ve been trying to adjust back to my “old” levels.  But then yesterday the nausea hit me.  After months of almost no nausea, I had started to get used to it.  I could eat whatever I wanted (within my limited diet) and feel just fine.  I didn’t have to worry about feeling horrible for no reason.  I could simply eat a meal or a snack.  Easy.  It was bliss.  Then yesterday, my stomach was bothering me in the afternoon.  It wasn’t my period.  It couldn’t be what I’d eaten.  It wasn’t the amount I’d eaten.  It felt almost like…. BAM!  It hit me.  I knew what it was.  The symptoms were back.  And, sure enough, I had a perfectly good dinner tonight, healthy and well-proportioned and conforming to my diet, and felt horrible afterwards.  Oh yeah, I’m returning to normal all right.  Too bad.  I really loved not feeling nauseated on a near-daily basis.  What a wonderful treat.

 

Still, there’s nothing much I can do about it.  So it’s time to stock up on the foods and such that make me feel better (carbs, mint, Pepto, etc.) and just deal with it.  It sucks, but there’s nothing to be done.  At least I’ll be at less risk of osteoporosis and whatever other side effects Prednisone causes.  I guess that’s a good thing.  Sort of.

 

[Note: To get free emails of posts to this site, simply sign up in the top right corner of any page.]

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: